COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Back to Search Results |
| Catalog Number |
EVO-10-11-4-B |
| Medical Device Problem Code |
Loss of or Failure to Bond (1068)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
During an ercp performed by dr.J.Levy, when releasing the prosthesis, when the doctor pulled the trigger, the metal rod came out, without having pushed and released the prosthesis.The doctor had to replace this defective prosthesis with another, which lengthened the intervention time.Furthermore, the metal rod that came out of the guide could have damaged the endoscope sheath."as per cc form": placement of a biliary stent.When the nurse activated the delivery system trigger.A metal rod comes out of the carrier catheter.The prosthesis did not come out.Removal of the device.Use of an uncovered boston 4 cm stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.At what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal.During stent placement.2.What endoscope type and channel size was used? see the form.3.What was the position of the elevator? n/a.4.Details of the wire guide used (diameter, type, make)? 0.35.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.7.Please advise the anatomical location of the intended target site.Duodenum.8.How long was the stent in the patient by the time this complaint occurred? no information.9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a.10.If yes, how often was this completed? 11.Did the patient require any additional procedures as a result of this event? no.12.What intervention (if any) was required? 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a.15.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture? no information.2.Where was the stricture located in the body? bile duct.3.Was there resistance felt passing wire guide through stricture? no.4.Was there resistance felt passing the evolution through stricture? no.5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient: 1.Was the product inspected for kinks or damage before use? no.2.Was resistance felt during insertion into patient? no.3.If yes, at what point? questions related to during stent placement: 1.Did the product fail during stent deployment or recapture? deployment 2.If other, please specify.3.Was the directional button pressed during use? no.4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? no.5.Was the yellow marker kept in view during deployment? yes.6.Are images of the device or procedure available? no.Questions related to during introducer withdrawal: undeployed stent.1.Are images of the device or procedure available? n/a, yes, no.2.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a, yes, no.3.If yes, what was used? 4.Did the stent open sufficiently to allow withdrawal of introducer safely? n/a, yes, no.5.Was the safety wire fully removed before removing the delivery system? n/a, yes, no.6.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a, yes, no.Questions related to during stent repositioning/removal (for evo-fc & evo-pc devices) not concerned: 1.What instrument was used for stent repositioning / removal? forceps, snare, other.2.If other, please specify.3.Was resistance encountered during advancement and/or deployment? n/a, yes, no.4.If yes, please when this was felt? advancement or deployment.5.How did the physician deal with this resistance? 6.Was the lasso (suture) loop used during repositioning.
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 17-oct-2024.
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-4-b device of lot number c1980686 involved in this complaint was returned for evaluation, with its original opened packaging.With the information provided, a physical examination and document-based investigation was conducted.This complaint was initiated to capture ¿when releasing the prosthesis, when the doctor pulled the trigger, the metal rod came out, without having pushed and released the prosthesis.¿ the following were also raised in response to this complaint event: 410355; user error ¿ device not inspected for damage before use.410820: user error ¿ safety wire removed before point of no return has been passed.The device related to this occurrence underwent a laboratory evaluation on the 29th sep 2023.On evaluation of the device, the following was observed: visual inspection: red safety tab not returned, shuttle on 7th dimple, directional button returned in deployment position, stent partially deployed on return, safety wire not returned.Functional inspection: handle actuating fine for deployment and recapture, on deployment, inner cannula becomes exposed/pushed from the back of handle, stent deployed with no issue.Stent released from device as safety wire has been removed.Note: a second device was returned on the 04th of oct 2024 for evaluation.The rep/user was queried if this was unwanted stock or if this was related to a separate complaint.As there was no response regarding the additional lot, it can be assumed that this device returned was unwanted stock due to it being sealed and un-opened upon return.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: there is evidence to suggest that the customer did not follow the instructions for use/product label.As per additional information provided it is known that the device was not inspected for damage prior to use.As per ifu0056 warnings section: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use."(b)(4) was initiated to capture the use error for not inspecting the device prior to use.Furthermore, as per additional information received from the user, the safety wire was removed prior to passing the point of no return.As per the ifu0056 which accompanies this device, instructs the user: ¿¿ when stent point of no return has been passed, disconnect luer lock fitting to remove safety wire completely from delivery handle¿¿.(b)(4) was initiated to capture the use error for removing the safety wire prior to passing the point of no return.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the device undergoing excessive force.It is possible that tortuous path may have caused a build-up of pressure when attempting to deploy the stent resulting in the cannula separation noted in the lab evaluation.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01x used devices.Corrective actions: note: it may be noted that a similar device malfunction resulted in ncr19-048 whereby the root cause was deemed related to the use of the incorrect glue on the joint resulting in the joint failing however, a separate test was done in 2022 whereby randomised samples of the different glues were sent for testing and the results came back inconclusive which indicated that the chemical analysis completed by the testing lab could not distinguish between the two glue types.Furthermore, a tensile test was performed on 12 cannulas per glue type and all samples were able to withstand 700n.Due to the tests performed in 2022 the glue was therefore not a contributing factor to the failure identified (inner cannula protruding from the handle).With this, there is no indication that a manufacturing error occurred during the manufacturing of the work orders involved in complaint files.Complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.As per the additional information received, the user replaced the defective delivery system causing a lengthened procedure.Complaints of this nature will continue to be monitored for similar events.